Move to Main Content

Letter from Mrs. Teri Brown on May 25, 2009

  Last Update:2014-10-20

My name is Teri Brown. I was asked to explain why I was a patient at NTUH.

I am a foreigner from the United States. I had lived in Taiwan three years before having to come back to the United States. I was diagnosed with ovarian cancer the end of January, 2009. We were traveling in Thailand when my first ultrasound was done. I was diagnosed with Stage IIIc ovarian cancer after tests in Hong Kong. I came home to Taiwan to have the surgery done February 10th, 2009. My husband and I chose to come to NTUH because the year before he had had 4 stents put in his heart. We were both treated so well during his time at NTUH.

Professor Huang, did my debulking surgery. He is an excellent doctor. My care during my 8 days at NTUH was excellent. I was cared for by a very competent and caring staff. Nurses, like Doris Wang went out of their way to care for me. The NTUH staff were kind, caring, attentive and very patient to explain everything I went through, either in English or through the help of a translator.

I came back to the United States three weeks after my surgery to start chemotherapy. Dr. Huang was very pleased with my speedy healing. It is my company's policy to send me back United States for chemotherapy. The oncologist here in the United States was very pleased with my debulking surgery. He said my doctor in Taiwan did a very good job! He said that my tumor markers went from 200 in Taiwan to 100 here and after my first chemotherapy had dropped to 8.

I have chemotherapy using Taxol and Carboplatin every three weeks. I will have 6 therapies in all. I will be finished with chemotherapy the end of June. One month after that, the oncologist will do another PET scan. He feels that I have responded well to the therapy and that my chance of the cancer returning is only 10 to 15%.He said this is in part to the excellent care I received in Taiwan (at NTUH).
The chemotherapy has not caused me to be nauseous. I am given drugs when I have my therapy that have aided in this. I do have a great deal of muscle, bone and joint pain. A day or so after therapy I do receive a shot called Neulasta to aid in the growth of white blood cells. I am told this shot causes some of my discomfort. The chemotherapy has affected my mind a bit, they call it ""chemo brain"" here. I do not always think very well. I have lost my hair. I have not lost my appetite and I have maintained my weight. I am a little anemic. I do tire easily. I do have ""hot flashes"" several times a day. It is worse during the night. I have been very blessed to not have more symptoms or reactions to the therapy.

I have had excellent care both at NTUH and here in the United States. But it is by Creator God's hand that I am doing so well. He is my Strength, my Protector, my Healer, my Peace.

Sincerely,
Teri Brown

Is the information helpful to you? Yes No
Site Map
Display the Menu
Close the Menu
Back Top